MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVE DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T505U223
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Regurgitation (1716); Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758); Regurgitation (2259); Stenosis (2263)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.A review of the device history record (dhr) was performed for this valve.This device was manufactured per approved and released manufacturing processes and met all applicable manufacturing specifications prior to release for distribution.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that seven years and six months post implant of this bioprosthetic aortic valve, the patient is being evaluated for a transcatheter valve-in-valve procedure due to stenosis.No interventions have occurred.No adverse patient effects were reported.Approximately seven years and five months post implant of this 23mm bioprosthetic aortic valve, the patient developed increasing shortness of breath with exertion.Transesophageal echocardiogram (tee) revealed degenerative stenosis and mild insufficiency.The mean gradient was 45mmhg, with an estimated valve area of 1cm2.Ultimately, seven years and seven months post implant, a 26mm transcatheter aortic valve (tav) was attempted to be implanted valve-in-valve.During the implant procedure, the tav could not be positioned appropriately within the previous bioprosthetic valve, and the tav remained suspended in the ascending aorta during and after the procedure.The following day the patient underwent surgical resection of the attempted tav and previous bioprosthetic valve.A 25mm bioprosthetic valve of the same model as the "orginal" valve was successfully implanted.Intraoperatively there was "evidence of chronic pericarditis and a large shelf-like plaque in the distal ascending aorta and involving the origin of the innominate artery." examination of the original bioprosthetic valve revealed no obvious anatomical stenosis of the valve, but there was "much" fibrous tissue and scarring around the sewing and a "slight" amount of fibrous clot in two of the sinuses.Examination of the explanted tav revealed a "thin layer" of fibrous clot in each of the sinuses and fibrous clot on the lower and outsider portion of the cage as well.

Brand Name
HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key8195744
Report Number2025587-2018-03535
Device Sequence Number244180
Product Code LWR
UDI-Device Identifier00613994772725
UDI-Public00613994772725
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2014
Device Model NumberT505U223
Device Catalogue NumberT505U223
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR